• Users Online: 544
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Contacts Login 
CASE REPORT
Year : 2021  |  Volume : 41  |  Issue : 4  |  Page : 194-196

Ethambutol-associated mania: A rare case report


1 Department of Psychiatry, Government Medical College, Srinagar, Jammu and Kashmir, India
2 Department of Chest Medicine, Government Medical College, Srinagar, Jammu and Kashmir, India

Correspondence Address:
Dr. Shabir Ahmad Dar
Department of Psychiatry, Government Medical College, Srinagar, Jammu and Kashmir
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jmedsci.jmedsci_186_20

Rights and Permissions

Ethambutol is the primary commonly used antitubercular drug for the treatment of tuberculosis and atypical mycobacterial infection. Central nervous system toxicity other than optic neuropathy is not widely reported. We describe a case of a 46-year-old female with abdominal tuberculosis who developed mania after the commencement of ethambutol, and symptoms fully resolved with its cessation. She was prescribed rifampicin, pyrazinamide, isoniazid, and ofloxacin and has no further manic symptoms. This case supports that the patients being treated with ethambutol can develop mania which improves quickly within days of stopping it. A trial of antimanic drugs is needed for short-term rapid improvement of manic symptoms, whereas other anti-tubercular medications can be continued safely.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed658    
    Printed43    
    Emailed0    
    PDF Downloaded84    
    Comments [Add]    

Recommend this journal